Alert archive / Kansas / Special Weather Statements in 2020
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Apr 20, 2020, 2:49 AM CDT for Dickinson County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2020, 2:49 AM CDT (07:49 UTC)
- Expired
- Apr 20, 2020, 3:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Topeka, KS
County Dickinson County, KS
The radar
The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947
WWUS83 KTOP 200749
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
249 AM CDT Mon Apr 20 2020
KSZ034-035-200830-
Dickinson-Ottawa-
249 AM CDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKINSON AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 330 AM CDT...
At 248 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Manchester, moving southeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Abilene, Chapman, Solomon, Enterprise, Bennington, Manchester, Niles,
Moonlight and Talmage.
This includes Interstate 70 between mile markers 267 and 289.
LAT...LON 3920 9746 3916 9737 3913 9737 3913 9729
3900 9696 3896 9696 3898 9693 3896 9693
3875 9710 3892 9738 3896 9737 3896 9745
3904 9759
TIME...MOT...LOC 0748Z 303DEG 37KT 3909 9744
$$
LaflinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Apr 20, 2:40 AM CDT, 9 minutes earlier.
Area forecast discussion, Apr 20, 2:40 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Topeka KS 240 AM CDT Mon Apr 20 2020 .SHORT TERM...(Today and tonight) Issued at 240 AM CDT Mon Apr 20 2020 A shortwave trough currently moving through the area will continue to fuel showers and thunderstorms across the area this morning, especially in the southwestern half of the CWA where MUCAPE ranges up to 500 J/kg. Coverage is expected to remain scattered and precipitation totals low due to significant dry air across the region; however, 50 kts of deep layer shear, some instability, and low freezing levels could continue to support gusty winds or hail with the strongest of the storms. Cloud cover associated with the wave will linger through the morning, then should gradually move off to the east by early afternoon, allowing temperatures to warm to near 70 degrees. .LONG TERM...(Tuesday through Sunday) Issued at 240 AM CDT Mon Apr 20 2020 Quiet conditions are expected Tuesday, then showers and a few thunderstorms are still expected from late Tuesday night through Wednesday as a shortwave trough slides across the Southern Plains. The system has continued its southward push and has weakened some in recent model trends, but rainfall and at least some embedded storms are still expected to spread north of the surface low and into the forecast area. Additional storm chances stretch from Friday through the weekend as a series of disturbances work through the region. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1148 PM CDT Sun Apr 19 2020 For the 06z TAFs, scattered showers and potentially an isolated thunderstorm are possible near the TAF sites overnight into Monday morning. However, there is still uncertainty in the coverage of this precipitation near the TAF sites so have kept VCSH. Cannot entirely rule out a brief period of MVFR cigs as showers exit the area late morning, however more models seem to be backing away from this solution and keeping cigs low-end VFR. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Laflin LONG TERM...Laflin AVIATION...Hennecke
Hazardous weather outlook, Apr 19, 3:40 PM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 340 PM CDT Sun Apr 19 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-202045- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 340 PM CDT Sun Apr 19 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. There is a slight chance for thunderstorms across most of the area after midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Apr 20, 1:51 AM CDT, 58 minutes before
Special Weather Statement National Weather Service Topeka KS 151 AM CDT Mon Apr 20 2020 KSZ020-034-200730- Cloud-Ottawa- 151 AM CDT Mon Apr 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTTAWA AND SOUTHWESTERN CLOUD COUNTIES UNTIL 230 AM CDT... At 151 AM CDT, Doppler radar was tracking a strong thunderstorm near Asherville, moving southeast at 35 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Minneapolis, Glasco and Delphos. LAT...LON 3949 9793 3931 9751 3907 9769 3920 9793 TIME...MOT...LOC 0651Z 300DEG 32KT 3938 9800 Laflin
Special weather statement, Apr 20, 2:15 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Topeka KS
215 AM CDT Mon Apr 20 2020
KSZ034-035-200745-
Dickinson-Ottawa-
215 AM CDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKINSON AND
CENTRAL OTTAWA COUNTIES UNTIL 245 AM CDT...
At 215 AM CDT, Doppler radar was tracking a strong thunderstorm near
Delphos, moving southeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Minneapolis, Solomon, Bennington, Delphos, Wells, Manchester, Niles
and Talmage.
This includes Interstate 70 between mile markers 267 and 268.
LAT...LON 3920 9791 3931 9782 3931 9767 3918 9737
3913 9737 3913 9726 3910 9718 3888 9737
3891 9737 3892 9738 3896 9737 3896 9750
TIME...MOT...LOC 0715Z 303DEG 38KT 3924 9776
LaflinSpecial weather statement, Apr 20, 2:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
249 AM CDT Mon Apr 20 2020
KSZ034-035-200830-
Dickinson-Ottawa-
249 AM CDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKINSON AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 330 AM CDT...
At 248 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Manchester, moving southeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Abilene, Chapman, Solomon, Enterprise, Bennington, Manchester, Niles,
Moonlight and Talmage.
This includes Interstate 70 between mile markers 267 and 289.
LAT...LON 3920 9746 3916 9737 3913 9737 3913 9729
3900 9696 3896 9696 3898 9693 3896 9693
3875 9710 3892 9738 3896 9737 3896 9745
3904 9759
TIME...MOT...LOC 0748Z 303DEG 37KT 3909 9744
LaflinThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:51 AM CDT | Special Weather Statement | TOP | Ottawa | 39 min |
| Apr 20, 2:15 AM CDT | Special Weather Statement | TOP | Ottawa | 30 min |
| Apr 20, 5:04 AM CDT | Special Weather Statement | TOP | Geary | 26 min |
| Apr 20, 5:42 AM CDT | Special Weather Statement | TOP | Wabaunsee | 33 min |
Nearby
Special Weather Statements in Kansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.